Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 26, 2008, 9:04 PM CDT for Fayette County, Illinois. It took effect at Mar 27, 2008, 3:49 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2008, 9:04 PM CDT (02:04 UTC)
- In effect from
- Mar 27, 2008, 3:49 PM CDT
- Expired
- Mar 30, 2008, 9:06 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 270204
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT WED MAR 26 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE KASKASKIA RIVER IN ILLINOIS...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 0.25 TO 0.75 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND 1 TO 1.25 INCHES FORECAST IN THE
NEXT 24 HOURS...
RAINS HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-280204-
/O.NEW.KLSX.FL.W.0079.080328T1342Z-080331T2040Z/
/VNDI2.1.ER.080328T1342Z.080329T1200Z.080330T2040Z.NO/
904 PM CDT WED MAR 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA.
* FROM FRIDAY MORNING TO SUNDAY NIGHT.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 11.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY
MORNING AND SHOULD CONTINUE RISING TO NEAR 21.0 FEET SATURDAY
MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY
AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/27 03/28 03/29 03/30 03/31
KASKASKIA RIVER
VANDALIA 18 11.4 12.2 17.6 21.0 19.3 15.68 follow-up statements
000
WGUS83 KLSX 271445
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT THU MAR 27 2008
...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD STATEMENT IS A RESULT OF AROUND 1.50 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND AROUND ONE INCH FORECAST IN THE
NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-281445-
/O.EXT.KLSX.FL.W.0079.080327T2049Z-080401T0036Z/
/VNDI2.1.ER.080327T2049Z.080329T1800Z.080331T0036Z.NO/
945 AM CDT THU MAR 27 2008
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* FROM THIS AFTERNOON TO MONDAY EVENING.
* AT 8:30 AM THURSDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CREST
NEAR 22.5 FEET SATURDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL
BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY
OVERTOPPED. NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/28 03/29 03/30 03/31 04/01
KASKASKIA RIVER
VANDALIA 18 15.4 20.9 22.1 20.1 16.2 13.1000
WGUS83 KLSX 280139
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT THU MAR 27 2008
...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER IN ILLINOIS...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE
PAST 24 HOURS AND AROUND 0.5 INCHES FORECAST IN THE NEXT 24 HOURS...
RAIN HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO RISE
EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR
FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-290139-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1440Z/
/VNDI2.1.ER.080328T0416Z.080329T0000Z.080331T1440Z.NO/
839 PM CDT THU MAR 27 2008
...THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON.
* AT 7:30 PM THURSDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.0 FEET SATURDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/28 03/29 03/30 03/31 04/01
KASKASKIA RIVER
VANDALIA 18 17.1 19.6 22.0 21.2 18.4 15.2000
WGUS83 KLSX 281502
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT FRI MAR 28 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL THIS SEASON...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-291502-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1545Z/
/VNDI2.1.ER.080328T0952Z.080330T0000Z.080331T1545Z.NO/
1002 AM CDT FRI MAR 28 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY.
* AT 8:30 AM FRIDAY THE STAGE WAS 18.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.0 FEET BY SATURDAY
EVENING AND FALL BELOW FLOOD STAGE LATE MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/29 03/30 03/31 04/01 04/02
KASKASKIA RIVER
VANDALIA 18 18.3 21.2 21.4 18.5 15.8 14.1000
WGUS83 KLSX 290101
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT FRI MAR 28 2008
...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD STATEMENT CONTAINS NO ADDITIONAL PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-300101-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0417Z/
/VNDI2.1.ER.080328T0952Z.080330T0000Z.080331T0417Z.NO/
801 PM CDT FRI MAR 28 2008
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING.
* AT 7:30 PM FRIDAY THE STAGE WAS 18.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 20.4 FEET TOMORROW
EVENING AND FALL BELOW FLOOD STAGE SUNDAY AROUND MIDNIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/29 03/30 03/31 04/01 04/02
KASKASKIA RIVER
VANDALIA 18 18.9 19.8 19.8 17.1 14.8 13.0000
WGUS83 KLSX 291418
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SAT MAR 29 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-301418-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0325Z/
/VNDI2.1.ER.080328T0952Z.080329T1300Z.080331T0325Z.NO/
918 AM CDT SAT MAR 29 2008
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM SATURDAY THE STAGE WAS 19.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/30 03/31 04/01 04/02 04/03
KASKASKIA RIVER
VANDALIA 18 19.1 18.8 17.1 14.9 13.2 11.9000
WGUS83 KLSX 300145
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SAT MAR 29 2008
...THE FLOOD WARNING CONTINUES FOR THE KASKASKIA RIVER...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD STATEMENT CONTAINS ONE QUARTER TO ONE HALF INCH OF
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-310145-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T1930Z/
/VNDI2.1.ER.080328T0952Z.080330T1200Z.080331T1930Z.NO/
845 PM CDT SAT MAR 29 2008
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL TUESDAY AFTERNOON.
* AT 7:30 PM SATURDAY THE STAGE WAS 19.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 19.5 FEET TOMORROW
MORNING AND FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/30 03/31 04/01 04/02 04/03
KASKASKIA RIVER
VANDALIA 18 19.2 19.5 18.6 16.7 14.8 13.5000
WGUS83 KLSX 301455
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT SUN MAR 30 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS FLOOD WARNING TAKES INTO CONSIDERATION ONE-QUARTER TO ONE-HALF
INCH OF RAIN IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-311455-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-080401T0224Z/
/VNDI2.1.ER.080328T0952Z.080330T0315Z.080331T0224Z.NO/
955 AM CDT SUN MAR 30 2008
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL SUNDAY EVENING.
* AT 9:30 AM SUNDAY THE STAGE WAS 18.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/31 04/01 04/02 04/03 04/04
KASKASKIA RIVER
VANDALIA 18 18.8 17.1 15.0 13.5 12.4 11.4000
WGUS83 KLSX 310206
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT SUN MAR 30 2008
...THE FLOOD WARNING IS CANCELLED FOR THE KASKASKIA RIVER IN
ILLINOIS...
AT VANDALIA AFFECTING FAYETTE COUNTY
.THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC051-310236-
/O.CAN.KLSX.FL.W.0079.000000T0000Z-080401T0224Z/
/VNDI2.1.ER.080328T0952Z.080330T0315Z.080330T2333Z.NO/
906 PM CDT SUN MAR 30 2008
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM SUNDAY THE STAGE WAS 17.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6:35 PM SUNDAY.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/31 04/01 04/02 04/03 04/04
KASKASKIA RIVER
VANDALIA 18 17.8 16.9 15.0 13.8 12.5 11.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:24 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 26, 6:24 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT WED MAR 26 2008 .UPDATE... UPDATED FORECAST TO ADJUST RAIN AREA A BIT BASED ON RECENT RADAR TRENDS...AND TO CHOP MIN TEMPS DOWN ACROSS A FAIRLY BROAD SWATH ON EITHER SIDE OF THE I-70 CORRIDOR. TEMPS HAVE COOLED INTO THE MID 40S THANKS TO PERSISTENT RAIN OVER A VERY DRY AIRMASS. THE EVAPORATIONAL COOLING HAS ALLOWED TEMPS TO FALL RAPIDLY INTO THE MID 40S TOWARDS THE WET BULB...AND WITH ELY SFC WINDS AND CLOUDS...SHOULD SEE NEAR STEADY TEMPS THRU THE REMAINDER OF THE EVENING OVER MANY AREAS WITH PERHAPS A SLIGHT RISE TOWARDS DAYBREAK. EXCEPTION WILL BE IN THE SRN FA...WHERE FRONTAL BOUNDARY IS EDGING NWD. KFAM IS 54F AND PIEDMONT MO IS 72F...SO FRONT HAS NOW MOVED INTO THE FAR SRN FA. TES && .DISCUSSION... THE FIRST OF TWO RAIN EVENTS WILL AFFECT THE FA THRU FRIDAY. THE SCENARIOS WILL BE VERY SIMILAR...BUT WITH THIS FIRST ROUND...MID LEVEL FLOW WILL NOT BE AS AMPLIFIED...AND THEREFORE THE STRENGTH OF DISTURBANCES WILL BE WEAKER...THE ABILITY TO SURGE GULF OF MEXICO MOISTURE NORTHWARD WILL BE MORE LIMITED...AND THE DISTURBANCES THEMSELVES WILL BE MORE PROGRESSIVE IN NATURE. HAVE CONTINUED THE HIGH POPS THRU FRIDAY OVER MUCH OF THE AREA...WITH LOOKING AT THE MAIN EPISODES OCCURRING EITHER DURING THE LATE AFTERNOON OR NIGHTTIME...SO INTO TONIGHT AND AGAIN LATE THURSDAY AFTERNOON AND NIGHT. STILL LOOKING AT 1 TO 2 INCH AMOUNTS WHEN IT IS ALL SAID AND DONE...ACROSS A 48-60 HOUR PERIOD...AND SO ONLY MINOR OR NUISANCE FLOODING IS EXPECTED FOR MANY AREAS IN ADDITION TO THE USUAL LOW WATER CROSSING PROBLEMS. THE FRONTAL BOUNDARY WILL EDGE NWD A BIT TONIGHT INTO THE SRN FA AND THERE IT IS EXPECTED TO REMAIN QSTNRY THRU LATE THURSDAY NIGHT. AT THIS TIME...A WAVE OF LO PRES WILL MOVE ALONG THE FRONT AND PAST THE FA...AND BY FRIDAY...THE FRONT WILL MAKE ITS FINAL PUSH SEWD. A RATHER LARGE TEMP GRADIENT WILL SETUP OVER THE FA ON THURSDAY... BUT PERHAPS NOT AS LARGE AS IT COULD BE...WITH ALL AREAS EXPECTED TO BE CLOUDY. AREAS N OF THE FRONT ARE LOOKING AT VERY MODEST TEMP RISES WITH NELY SFC WINDS...LOW CLOUDS...AND PCPN. S OF THE FRONT...TEMP RISES WILL BE A BIT MORE ROBUST...BUT NOT AS MUCH AS THEY COULD BE WITH LACK OF SUNSHINE. FAVORED THE WARMER MET MOS FOR S OF THE FRONT...AND LEANED TOWARDS THE MIDDLE OF THE ROAD MET MOS FOR AREAS N OF THE FRONT. AS THE FRONT PUSHES SWD BEHIND THE LO PRES WAVE LATE THURSDAY NIGHT AND COLD AIR MAKES A RENEWED PUSH INTO THE AREA...THERE IS SOME POTENTIAL FOR PCPN TO CHANGE TO SNOW BEFORE ENDING EARLY FRIDAY MORNING. WITH ONLY LIGHT QPF AND ABOVE FREEZING TEMPS... ANY SNOW ACCUMULATION EXPECTED TO BE CLOSE TO NIL AT THIS TIME. FOR THE EXTENDED PERIOD (SATURDAY NIGHT - WEDNESDAY)...MODELS ARE IN DECENT AGREEMENT ON ANOTHER ACTIVE PERIOD OF WX DURING THIS TIMEFRAME...BUT DIFFER SOME ON THE SPECIFICS. A PERSISTENT SWLY MID LEVEL FLOW WILL SETUP OVER THE AREA...AND WITH FLOW A BIT MORE BACKED HEADING LOWER IN THE AMS...THIS WILL BE A FAVORABLE SCENARIO TO TAP INTO GULF OF MEXICO MOISTURE AS VARIOUS DISTURBANCES MOVE NEWD THRU THE FA DURING THIS TIME. HAVE VERY FEW DRY PERIODS HERE...AS A FRONTAL BOUNDARY AT THE SFC WILL MOVE INTO THE MID MS VALLEY BY SUNDAY AND REMAINS THRU TUESDAY BEFORE GETTING ITS FINAL PUSH SEWD OUT OF THE AREA. ALL OF THIS POINTS TO YET ANOTHER PERIOD OF PERSISTENT TSRA CHANCES WITH LOCALLY HEAVY RAINFALL. WILL EXPAND ON THE CURRENT ESF PRODUCT AND MENTION THIS PERIOD AS WELL...AS IT LOOKS LIKE WE ARE HUNKERING DOWN FOR A PROLONGED WET PERIOD HERE. ONLY DRY STRETCH DURING THIS TIME LOOKS TO BE LATE TUESDAY THRU EARLY WEDNESDAY. BY LATE WEDNESDAY...MAIN SYSTEM WILL EJECT OUT OF THE SWRN CONUS AND APPROACH THE AREA. FOR NOW HAVE JUST SLIGHT CHANCES FOR THE MIDDLE OF NEXT WEEK...WITH ANTICIPATION OF YET ANOTHER ROUND OF SHRA/TSRA FOR LATE WEEK. TEMPS WILL BE NEAR NORMAL DURING THIS PERIOD. TES && .AVIATION... FOR THE 00Z TAFS...SCT TSRA WILL CONTINUE THRU THE EARLY PORTION OF THE PERIOD FOR KCOU...KSTL...KSUS. FRONTAL BNDRY WILL LIFT NWD ACROSS CNTRL MO AND SRN IL OVERNIGHT. ALREADY STRONG SLY MOIST ADV AHEAD OF THE FRONTAL BNDRY HAS RESULTED IN LOWERED VISBYS AND CIGS FOR THE AFFECTED TAF SITES. EXPECT DETERIORATING CONDITIONS OVERNIGHT FOR ALL TAF LOCATIONS WITH SUFFICIENT LOW LEVEL MOISTURE IN PLACE RESULTING IN IFR/LIFR IN ASSOCIATION WITH LOWER CIGS AND REDUCED VISBYS...ESPECIALLY CLOSER TO THE MRNG HRS. WINDS WILL GENERALLY REMAIN OUT OF THE EAST AROUND 10 MPH FOR THE ENTIRE PERIOD...WET WEATHER WILL DISSIPATE TO -SHRA TO INTERMITTANT -DZ BY MRNG. WITH DECOUPLING OF THE BNDRY LAYER ANTICIPATED LLJ TO DEVELOP AT 3000 FEET ALOFT. HAVE CONSIDERED THE POTENTIAL FOR LLWS AS WINDS WILL SHIFT 180 AT 2000 FT ALOFT...BUT BELIEVE IT TO BE MINIMAL AT BEST. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 4:33 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT WED MAR 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 433 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT...WITH SOME POTENTIAL THROUGH EARLY THIS EVENING OF HAIL TO NICKEL SIZE AND WIND GUSTS TO 50 MPH. THIS IS ALL THE RESULT OF A FRONTAL BOUNDARY STALLING OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AND WILL ACT AS A FOCUS FOR CONTINUED RAIN AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY RAINFALL APPROACHING ONE INCH IS ALSO POSSIBLE... AND ON TOP OF SATURATED GROUND...MAY LEAD TO FLOODING OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH THURSDAY NIGHT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH THURSDAY NIGHT...AND THEN WILL BE CONFINED ON FRIDAY MORNING TO AREAS SOUTH AND EAST OF ST. LOUIS. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...AND MAY LEAD TO FLOODING OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE. THERE IS A CHANCE FOR SNOW LATE THURSDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS NORTH AND WEST OF ST. LOUIS ON SATURDAY NIGHT...AND THEN AREAWIDE SUNDAY THROUGH TUESDAY. THIS PERIOD OF THUNDERSTORM CHANCES APPEARS TO BE MORE POTENT THAN THE ONE FOR LATE THIS WEEK...AND MAY RESULT IN SIGNIFICANT RAINFALL OVER LOCALIZED AREAS...AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON THURSDAY...MAINLY FOR AREAS SOUTH OF INTERSTATE 70. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Mar 26, 3:36 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 W PARK HILLS 37.85N 90.60W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 4 W OF PARK HILLS.
&&
RPRZYLocal storm report, Mar 26, 3:38 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL PARK HILLS 37.85N 90.53W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
PENNY SIZE HAIL IN PARK HILLS.
&&
RPRZYLocal storm report, Mar 26, 4:09 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL ST. MARY 37.88N 89.95W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED BY STORM SPOTTER.
&&
RPRZYLocal storm report, Mar 26, 4:17 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL WEINGARTEN 37.88N 90.22W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 2 WEST OF WEINGARTEN MO.
&&
RPRZYLocal storm report, Mar 26, 4:30 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL RUSSELLVILLE 38.51N 92.44W
03/26/2008 E1.00 INCH COLE MO TRAINED SPOTTER
REPORTED BY STORM SPOTTER.
&&
RPRZYLocal storm report, Mar 26, 4:37 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL OWENSVILLE 38.35N 91.50W
03/26/2008 E1.00 INCH GASCONADE MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL IN OWENSVILLE MO.
&&
RPRZYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 47 min |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.